Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Brownsville, TX

November 17, 2016

NWS Brownsville, TX issued this small craft advisory at Nov 17, 2016, 10:08 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 10:08 AM CST (16:08 UTC)
Expired
Nov 18, 2016, 3:24 AM CST
In force
17 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

750 
WHUS74 KBRO 171608
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1008 AM CST THU NOV 17 2016

...STRONG SOUTHERLY WINDS CONTINUE TO DEVELOP OFFSHORE OF THE 
LOWER TEXAS COAST...

.STRONG SOUTHERLY WINDS WILL CONTINUE THE REST OF TODAY THROUGH
FRIDAY MORNING. SEAS WILL BUILD LATER THIS AFTERNOON AND EVENING 
IN RESPONSE TO INCREASING WINDS.

GMZ150-155-170-175-180015-
/O.NEW.KBRO.SC.Y.0042.161117T1608Z-161118T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1008 AM CST THU NOV 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
785 
WHUS74 KBRO 172106
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
306 PM CST THU NOV 17 2016

...STRONG SOUTHERLY WINDS CONTINUE TO DEVELOP OFFSHORE OF THE 
LOWER TEXAS COAST...

.STRONG SOUTHERLY WINDS WILL PERSIST THE REST OF TODAY THROUGH 
FRIDAY MORNING. SEAS WILL BUILD LATER THIS AFTERNOON AND EVENING 
IN RESPONSE TO INCREASING WINDS. FRIDAY EVENING THROUGH SATURDAY 
WINDS WILL INCREASE BEHIND A COLD FRONT WITH STRONG NORTHERLY WIND
GUSTS TO GALE FORCE.

GMZ150-155-170-175-180515-
/O.CON.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/
/O.NEW.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
306 PM CST THU NOV 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY
  AND TONIGHT. NORTH WINDS BEHIND A COLD FRONT FRIDAY NIGHT AND 
  SATURDAY UP TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES/SEAS...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET
  THIS EVENING. 8 TO 12 FEET FRIDAY NIGHT AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
581 
WHUS74 KBRO 180251
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
851 PM CST THU NOV 17 2016

...STRONG SOUTHERLY WINDS CONTINUE OFFSHORE OF THE LOWER TEXAS 
COAST...

.STRONG SOUTHERLY WINDS WILL PERSIST THROUGH EARLY FRIDAY 
MORNING. SEAS ARE BUILDING THIS EVENING IN RESPONSE TO THE
INCREASED WINDS. AFTER A RELATIVE LULL DURING THE DAYTIME HOURS ON
FRIDAY...FROM FRIDAY EVENING THROUGH SATURDAY WINDS WILL INCREASE
BEHIND A COLD FRONT WITH STRONG NORTHERLY GUSTS TO GALE FORCE.

GMZ150-155-170-175-181100-
/O.CON.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/
/O.CON.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
851 PM CST THU NOV 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY
  AND TONIGHT. NORTH WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40
  KNOTS...BEHIND A COLD FRONT FRIDAY NIGHT AND SATURDAY. 

* WAVES/SEAS...4 TO 6 FEET TONIGHT INTO EARLY FRIDAY MORNING. 8 TO
  12 FEET FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
971 
WHUS74 KBRO 180924
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 AM CST FRI NOV 18 2016

...GALE FORCE GUSTS POSSIBLE TONIGHT THROUGH SATURDAY MORNING...

.STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AS A COLD FRONT 
PUSHES THROUGH THE AREA. GALE FORCE GUSTS WILL BE POSSIBLE ON THE
GULF WATERS BEHIND THE FRONT LATE TONIGHT THROUGH SATURDAY 
MORNING.

GMZ150-155-170-175-182130-
/O.CAN.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/
/O.UPG.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/
/O.NEW.KBRO.GL.W.0005.161119T0300Z-161119T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
324 AM CST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH 23 TO 28 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES/SEAS...BUILDING UP TO TEN FEET TONIGHT THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ130-132-135-182130-
/O.NEW.KBRO.SI.Y.0042.161119T0300Z-161119T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
324 AM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SATURDAY. 

* WINDS...NORTH 21 TO 26 KNOTS WITH GUSTS TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 7:46 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 17, 7:46 AM CST, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
746 AM CST Thu Nov 17 2016

.DISCUSSION...Have cancelled the Dense Fog Advisory for Jim Hogg
and Brooks counties. Observations indicate that the dense fog has
dissipated and visibilities have improved.

&&

.PREV DISCUSSION... /issued 543 AM CST Thu Nov 17 2016/

DISCUSSION...Posted a Dense Fog Advisory for Jim Hogg and Brooks
Counties per observations within those areas. The Advisory will be
in effect until 8 AM CST this morning.

AVIATION...Surface winds have remained strong enough overnight to
prevent the formation of fog at the aerodromes. VFR will prevail
today as surface winds become moderate with frequent stronger
gusts. MVFR is possible tonight as low stratus develops while
winds remain moderate.

PREV DISCUSSION... /issued 326 AM CST Thu Nov 17 2016/

SHORT TERM (Now through Friday): The most recent KBRO upper air
sounding indicated a precipitable water value of only .63 inches.
Although the atmosphere will moisten today, 500 mb high pressure
centered over the central Gulf of Mexico will dominate the weather
within Deep South Texas and the Rio Grande Valley, with continued
dry weather. Based on observed high temperatures from Wednesday,
inherited high temperatures were raised several degrees. Tonight,
the atmosphere will be sufficiently moist to produce isolated
streamer showers over the Lower Texas coastal waters. An improved
opportunity for precipitation, featuring isolated to scattered
showers and thunderstorms, will occur over the entire BRO CWFA as a
cold front approaches from the northwest and passes through at least
half of the region by the end of the forecast period.

LONG TERM (Friday night through Wednesday): The main forecast
challenge remains a cold front forecast to arrive in the first
period of the long term, i.e. Friday night. North winds will start
over the ranchlands Friday afternoon, increasing and advancing
through early evening. Midnight at Brownsville is still a reasonable
forecast right now. The shallow cold air wedge and lack of upper
forcing will limit convection, with rather quick stabilization post
front Saturday morning. Any weather will be pretty much over by dawn
except for perhaps for a few lingering showers over the lwr valley.
Low temps will drop into the 50s CWA wide. Strong high pressure and
drier air will move in rapidly behind the front, with clearing
skies through the day. Still, high temperatures will be mainly in
the 60s Saturday. Mostly clear skies and high pressure settling
over the area will result in a cool Saturday night. Low
temperatures will be in the 40s for most areas, except for the
immediate coast, which will remain in the 50s.

A warming trend will ensue on Sunday, with northeast winds starting
to veer as high pressure begins to slide to the east. Look for high
temperatures near 70 on Sunday and low temperatures in the 50s Sun
night. High temperatures will be near 80 on Monday as the warming
trend continue, with winds again southeast. The next plains low
pressure system will help strengthen southeast winds on Tuesday,
with a weak cold front pushing into Central and South Texas. High
pressure will remain dominant over the Gulf, supporting a southeast
flow on Wednesday, and with the Southwest Gulf becoming more active
by then, marine and coastal rain chances will be reintroduced for
the middle and latter part of next week.

MARINE:
Now through Friday...Buoy 42020 reported south winds around 16
knots gusting to around 19 knots with seas slightly under 2.5 feet
with a period of 4 seconds at 02 CST/08 UTC. High pressure
centered over the southeast United States will interact with a low
pressure system and associated cold front moving through the
Central Plains today and tonight. Strong winds and rough seas are
likely along the Lower Texas Coast, with Small Craft Exercise
Caution likely and Small Craft Advisory possible. A slight
improvement in winds and seas, below Caution or Advisory criteria,
is anticipated on Friday as the cold front approaches and weakens
the pressure gradient.

Friday night through Monday: Relaxed light winds will prevail
Friday evening ahead of a cold front, though seas offshore may be
4 to 6 feet and in SCEC territory. North northeast winds will
increase between 9 pm and midnight with the arrival of a cold
front. Small craft advisory conditions will be likely for all
marine zones, with gale force gusts possible over the Gulf waters
through Saturday mrng. Confidence is still borderline for gales
so not inclined to issue a watch this go around. Wave heights will
build to between 8 and 10 ft offshore by Sat aftn. Showers and
thunderstorms will be possible with the front Friday night, but
the duration will be relatively brief as the front will move
quickly through with limited dynamics. Conditions will improve Sat
aftn and after as high pressure spreads over the area. Winds
should be below 20 kts by midnight Saturday while high seas will
persist until Sunday morning. Conditions will continue to improve
Sun and Monday, with winds veering to southeast Sunday night to
Monday. Southeast winds will increase late Mon as the next plains
low pressure system interacts with retreating high pressure over
the Gulf.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

65/58
Hazardous weather outlook, Nov 17, 7:18 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
718 AM CST THU NOV 17 2016

TXZ248>257-181330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
718 AM CST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH FRIDAY THROUGH SUNDAY...AND
AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-181330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
718 AM CST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE
LOWER TEXAS COASTAL WATERS DUE TO STRONG WINDS AND ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS
COAST FRIDAY NIGHT THROUGH SUNDAY DUE TO ADVERSE MARINE CONDITIONS.
A GALE WARNING IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:59 AM CSTDense Fog AdvisoryBROBrooks, Jim Hogg2 hr
Nov 17, 3:06 PM CSTGale WatchBRO12 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.